Systemic lupus erythematosus-like syndrome with focal proliferative glomerulonephritis during D-penicillamine therapy

Br J Rheumatol. 1993 Mar;32(3):251-3. doi: 10.1093/rheumatology/32.3.251.

Abstract

We report a patient with RA who developed serological evidence for lupus disease in the presence of a crescentic immune complex glomerulonephritis (GN). This occurred after 4 years therapy with penicillamine and resolved on withdrawal of this drug and following treatment with cyclophosphamide.

Publication types

  • Case Reports

MeSH terms

  • Arthritis, Rheumatoid / drug therapy
  • Cyclophosphamide / therapeutic use
  • Female
  • Glomerulosclerosis, Focal Segmental / chemically induced*
  • Glomerulosclerosis, Focal Segmental / complications
  • Humans
  • Lupus Erythematosus, Systemic / chemically induced*
  • Lupus Erythematosus, Systemic / complications
  • Middle Aged
  • Penicillamine / adverse effects*
  • Penicillamine / therapeutic use

Substances

  • Cyclophosphamide
  • Penicillamine